Ok guys I am still here. I just wanted to say thanks again for all of the cool well wishes and everything you guys have posted. It has helped a lot.
Well, today is day 63 post transplant. I have been actually home at my own house for a couple of weeks. I will tell you what. It feels great to be in my own home. Of course I am home on the condition that if something takes a turn for the worse I will have to move back to my sisters house to be closer to the hospital. So far I am not to concerned about that. My sister and brother in law were great. Almost to great. They almost seemed to want to wait on me hand and foot, that kind of drove me nuts. I like doing things for myself when I am able.
Well I am going to clinic still 3 times a week to get checked on. They do blood work each time and make sure all of my blood counts are good. Which at this point they are all normal except for my white count which is elevated due to the steroids I am on. It turns out that I have a graft VS host disease that has affected my skin, which made it rashy on my upper torso. They put me on high dose steroids and steroid cream about 18 days ago to try and combat the problem. The GVHD did not react as fast as they wantedt it to so last week they started me on a new process called photopheresis. What they do is remove about a pint of my blood sepearate the red cells, the white cells, and the plasma. The red cells are given right back to me, while the white/T-cells are mixed with a light activated chemical. A high intensity light activates the drug allowing it to bond to the T-cells. It is them mixed with the plasma as a carrier and then given back to me. The theroy is that the drug marks the T-cells for termination. My body then gently destroys those cells which are the ones that are causing the GVHD. These are cells that being overly agressive and attacking to much, because they are not trained for my body. They feel the photo process will work well with me. If it does not, then off to plan c.
They have finally started to taper my steroids this week. Unfortunately it will take about 6-8 weeks just to get me off of them. Let me tell you guys, steroids suck. The roids have terrible side effects. Roid rage is not just a myth, but now I am on something to control that which is working great. Also I am now diabetic because of the roids. It will go away after I am off the roids which is good. I am checking my blood sugar 4 times a day, and so far I have not had to take any insulin. I watch my diet and execise every day which is working. Not to mention the the roids make me hot all the time. I can just be reading a book and I will start sweating on my book. Always being hungy, insomnia, muscle and bone deterioration, water retention, all go hand in hand with roids. I will be happy to get off of them.
My days are pretty full with just taking care of me. I still have to give myself IV magnesium and potassium for 2-1/2 hours twice a day. Plus a handful of pills 4 times a day. I'm also have to make sure I eat enough and keep up my energy. I heve been drinking water like a fish. About 5 liters a day. Need to stay hydrated and keep the kidneys flushed. Working on trying to get my dressing to stay on my hickman catheter is always a treat. Applying creams and powders twice a day. I stink most of the time because my doc won't let me wear deoderant because it was reacting with my skin. I now have this natural deoderant stone that I got from GNC. I tried it on one pit last night. I worked out this morning and it does not smell as bad as the other. I guess it is working and it does not seem to irritate my skin. I still sweat it just doesn't smell as bad.
Meanwhile through all of this I have been trying to keep myself busy at home. I've been organizing my house and doing all of those things I have been meaning to do for the last 2 years. I've got lots of time on my hands right now, so I might as well do it. It's coming along, slowly but thats ok. Once it's all done then what will I do?
Well that's it for now. Back to my chores. Have fun guys.
Never give up! Never surrender!
"War is an ugly thing, but not the ugliest of things. The decayed and degraded state of moral and patriotic feeling which thinks that nothing is worth war is much worse. The person who has nothing for which he is willing to fight, nothing which is more important than his own personal safety, is a miserable creature and has no chance of being free unless made or kept so by the exertions of better men than himself." -John Stuart Mill
"Safeguarding the rights of others is the most noble and beautiful end of a human being." -Kahlil Gibran "Voice of a Poet"